Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 308, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 23, 2004, 8:53 PM CDT for Loup County, Nebraska. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2004, 8:53 PM CDT (01:53 UTC)
- Expired
- Aug 23, 2004, 10:00 PM CDT
- In force
- 67 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Loup County, NE
The radar
The North Platte radar (KLNX), 98 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 689 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 2926 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 240153
SVRLBF
NEC115-240300-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
853 PM CDT MON AUG 23 2004
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LOUP COUNTY IN NORTH CENTRAL NEBRASKA
THIS INCLUDES THE CITY OF TAYLOR
* UNTIL 1000 PM CDT
* AT 850 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ALMERIA...OR ABOUT 9 MILES NORTHWEST OF TAYLOR...AND MOVING EAST AT
15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES NORTH OF TAYLOR BY 910 PM CDT
LAT...LON 4177 9922 4175 9946 4174 9947 4174 9958
4176 9960 4191 9963 4200 9925 4199 9922
$$
MASEKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 4:11 PM CDT, 4 hours 42 minutes earlier.
Area forecast discussion, Aug 23, 4:11 PM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 411 PM CDT MON AUG 23 2004 ...FORECAST CONCERNS FOCUS AROUND TEMPERATURES AND STORMS TONIGHT THROUGH TUESDAY NIGHT... .DISCUSSION... CONVECTION HAS FIRED AT 2015Z ALONG DRYLINE IN UNCAPPED ENVIRONMENT IN A LINE FROM NEAR MERRIMAN TO BIG SPRINGS. THIS WILL BE FUCUS TIL AROUND SUNSET WILL ANOTHER ANTICIPATED AREA OF CONVECTION EXITING THE PNHDL INTO CENTRAL SANDHILLS TONIGHT. SURFACE LOW PRESSURE WILL DEEPEN IN NR KS TUESDAY WITH AFNT CONVECTION MOST LIKELY NORTHEAST OF A BBW TO VTN LINE. THIS AREA WILL BE WITHIN AREA OF BEST INSATBILTY AND SHEAR ALONG WITH WEAK DISTURBANCE MOVING THROUGH. DUE TO SWRLY FLOW ALOFT WAA WILL SUPPORT ISOLTED ISOLATED STORM IN THE WEST AND A PSBL MCS DEVELOPMENT TUESDAY NIGHT WITH SFC LOW ANCHORED IN WRN KS. SOME DIFFERENCES REMAIN WITH TIMING OF UPPER TROUGH AND ASSOC PRECIP CHCS THU NIGHT INTO FRIDAY. THE GFS HAS BEEN THE FASTEST WHILE THE DGEX AND CMC HOLD BACK THE SFC FRONT AND UPPER TROUGH WITH TIMING FAVORING FRI/FRI EVENING OVER THE CWFA. FAVOR THE SLOWER DGEX AND CMC SOLUTIONS MEDIUM RAGE MODEL ARE IN BETTER AGREEEMENT AFTER UPPER TROUGH PASSAGE FRI/SAT INDICATING AN ESTABLISHMENT OF ZONAL FLOW AN PASSAGE OF A WAVE DISTURBANCE SUNDAY NIGHT. TEMPS TO RUN ABOUT 5-7 DEGREES BELOW NORMAL FRI-SAT THEN WARMER SUN AVERAGINGF ABOUT 2 DEGREES BELOW NORMAL. SLIGHTLY COOLER MONDAY IMEDIATELY BEHIND FRONT. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && KAR
Hazardous weather outlook, Aug 23, 5:25 PM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 525 PM CDT MON AUG 23 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-241032- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 525 PM CDT MON AUG 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MOST OF THE OUTLOOK AREA TONIGHT. THE AREA OF CONCERN IS EAST OF A LINE FROM MERRIMAN TO CHAPPELL TO IMPERIAL. THE INITIAL THREAT WITH THESE STORMS OVER WESTERN PORTIONS OF THE AREA WILL BE DAMAGING WINDS. AS THE STORMS MOVE EAST TONIGHT INTO BETTER MOISTURE THE THREAT WILL BE LARGE HAIL. HEAY RAINFALL WILL ALSO BE A CONCERN EAST OF A LINE FROM VALENTINE TO NORTH PLATTE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AS THE SLOW MOVING FRONT WORKS ITS WAY THROUGH CENTRAL NEBRASKA...AFTERNOON AND NIGHTTIME THUNDERSTORMS ARE POSSIBLE EACH DAY THROUGH FRIDAY. SEVERE THUNDERSTORMS ARE POSSIBLE IN CENTRAL AND NORTH CENTRAL NEBRASKA TUESDAY AFTERNOON AND NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT IN NORTH CENTRAL...CENTRAL AND SOUTHWEST NEBRASKA. ACTIVATION MAY ALSO BE NEEDED TUESDAY IN NORTH CENTRAL AND CENTRAL NEBRASKA. POWER
In the hours before
Local storm report, Aug 23, 6:20 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
620 PM CDT MON AUG 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL 5 NNW DUNNING 41.89N 100.14W
08/23/2004 1.00 INCH BLAINE NE PUBLIC
A PRIVATE CITIZEN REPORTED QUARTER SIZE HAIL JUST NW OF
DUNNING.
&&
JSLocal storm report, Aug 23, 7:02 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
702 PM CDT MON AUG 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0647 PM HAIL 7 E DUNNING 41.83N 99.97W
08/23/2004 1.75 INCH BLAINE NE PUBLIC
GOLF BALL AND SMALLER SIZE HAIL WAS REPORTED COVERING THE
GROUND 10 MILES EAST OF DUNNING BY A PRIVATE CITIZEN.
&&
JSLocal storm report, Aug 23, 7:24 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
724 PM CDT MON AUG 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0712 PM HAIL 9 NNW ANSELMO 41.74N 99.93W
08/23/2004 0.75 INCH CUSTER NE PUBLIC
DIME SIZE HAIL WAS REPORTED BY A PRIVATE CITIZEN LOCATED
9 MILES NNW OF ANSELMO.
&&
JSLocal storm report, Aug 23, 8:32 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
832 PM CDT MON AUG 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL 9 NNW ANSELMO 41.74N 99.93W
08/23/2004 1.00 INCH CUSTER NE PUBLIC
A FEW 1 INCH HAILSTONES WERE REPORTED BY A PRIVATE
CITIZEN 9 MILES NNW OF ANSELMO.
&&
JSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 7:08 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 52 min |
| Aug 23, 7:23 PM CDT | Tornado Warning | LBF | Custer | 52 min |
| Aug 23, 7:45 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Logan | 60 min |
| Aug 23, 8:17 PM CDT | Tornado Warning | LBF | Custer | 28 min |
| Aug 23, 8:45 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 60 min |
| Aug 24, 12:54 AM CDT | Severe Thunderstorm Warning | LBF | Custer | 66 min |
| Aug 24, 2:06 AM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 54 min |
| Aug 24, 2:41 AM CDT | Severe Thunderstorm Warning | LBF | Custer | 64 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.